Alert archive / New York / Snow Squall Warnings in 2019

Snow Squall Warning 14, NWS Buffalo, NY

December 31, 2019Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this snow squall warning at Dec 31, 2019, 3:44 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2019, 3:44 PM EST (20:44 UTC)
Expired
Dec 31, 2019, 4:45 PM EST
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 30 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS51 KBUF 312045
SQWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
344 PM EST Tue Dec 31 2019

NYC045-049-075-312145-
/O.NEW.KBUF.SQ.W.0014.191231T2044Z-191231T2145Z/
Jefferson NY-Lewis NY-Oswego NY-
344 PM EST Tue Dec 31 2019

The National Weather Service in Buffalo has issued a

* Snow Squall Warning for...
  Jefferson County in central New York...
  Lewis County in central New York...
  Oswego County in central New York...

* Until 445 PM EST.

* At 344 PM EST, a dangerous snow squall was located along a line
  extending from near Kring Point State Park to Adams to 6 miles west
  of Central Square, moving east at 30 mph.

  HAZARD...Poor visibility in snow and blowing snow. Wind gusts 
           greater than 30 mph.

  SOURCE...Radar and webcams.

  IMPACT...Dangerous life-threatening travel.

* This includes Interstate 81 between exits 32 and 50.
 
Locations impacted include...
Watertown, Fort Drum, Sandy Island Beach State Park, Carthage,
Lowville, Pulaski, West Carthage, Central Square, Adams and Dexter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4410 7517 4363 7511 4361 7511 4342 7553
      4348 7581 4333 7589 4332 7586 4315 7588
      4320 7608 4327 7620 4322 7619 4320 7621
      4324 7627 4322 7626 4321 7626 4323 7639
      4380 7614 4435 7596 4440 7586
TIME...MOT...LOC 2044Z 266DEG 28KT 4433 7588 4381 7605 4331 7627 

$$

Thomas

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 31, 3:28 PM EST, 16 minutes earlier.

Area forecast discussion, Dec 31, 3:28 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
328 PM EST Tue Dec 31 2019

.SYNOPSIS...
Transition to a short period of wintry weather to start the New Year
occurring this afternoon with a burst of snow sweeping across the
area. Has been a tricky transition though as initial burst of precip
went into changing to snow, then lower vsby has followed once the
switch to snow occurred. While some areas could pick up an inch or
two of snow by evening the main impact from this snow will be gusty
winds and lower visibility. This more widespread snow will be
followed by lake effect snow tonight into New Years Day with
significant accumulations over parts of the Southern Tier and
particularly the Tug Hill plateau east of Lake Ontario. Our lone
fair weather day of the week can then be expected on Thursday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Transition to a lake effect event is occurring this afternoon as 1-2
hour burst of moderate to heavy snow (now being covered with snow
squall warnings) continues to translate across the region, heading
toward the Finger Lakes and eventually in the next couple hours,
toward the eastern Lake Ontario region. Once precip changed to snow
with this burst, vsby has dropped to 1/4 to 1/2 mile with wind gusts
over 30 mph. Thankful it is not a few degrees colder to start or
these snow squalls would have easily led to frequent whiteout
conditions and more accumulation on roads. Main takeaways from this
initial burst of snow into this evening is brief poor travel due to
mainly low vsby and gusty winds.

Farther west, along Lake Erie already starting to see signs of
developing lake effect with heavier snow and gusty winds setting up
along the Lake Erie shore from Erie, PA northeast into southern Erie
county toward Boston Hills. Lake effect only increases through the
night as upper low present over Upper Lakes last couple days finally
heads east, putting us within a moist cooling cyclonic wrly flow.
Deep moisture sweeping the area extends up to H7 and with temps
below -13c in that layer (H85 temps down to -10c), the regime will
tap into higher SLRs and fluffier snow. For Lake Erie, inversion
heights later this evening and overnight rise to 5-7kft before
deeper moisture exits after midnight. Inversions fall further to
less than 4kft on Wednesday morning when lake effect should really
begin to taper off. Overall setup appears much more favorable to the
east of Lake Ontario with deeper moisture persisting a longer period
of time into Wednesday morning as the upper low is closer to the
north. Also, with longer fetch of low-level moisture and wsw winds
in the lake effect layer inversions to east of Lake Ontario are more
toward 10kft which brings more of the snow growth region into play.
Upslope wrly flow into the Tug Hill region will only enhance the
snow amounts.

Overall expecting moderate to occasionally heavy lake snow over much
of the Southern Tier and Tug Hill plateau from this lake effect
event. Mixed phase layer will certainly be deep enough with a -10c
isotherm around 3k ft to support at least the potential for
electrification for sites east of Lk Ontario. Have maintained the
chance for thunder/lightning. The Tug Hill is usually the focus for
any lightning.

Forecast snowfall amounts tonight will range from 3 to 6 inches east
of Lake Erie (Greatest from Chautauqua ridge to the Boston Hills in
southern Erie county)...to 5 to 9 inches on the Tug with snowfall
rates of one to two inches per hour. Brief periods of three inch
rates on the Tug Hill cannot be ruled out. Outside of these lake
snow areas...amounts will generally be under an inch.

For New Years Day...a mid level ridge axis over the Upper Great in
wake of the upper low will steadily march to the east to the Lower
Great lakes. This will signal the start of a warm advective pattern
that will drop the limiting cap to under 5k ft...thus bringing a
gradual end to the accumulating lake snows. Process will initially
take place over Lake Erie in the morning. Meanwhile...a band of
fairly steady lake snow near the Tug Hill should remain intact into
the early afternoon before weakening later in the day into Wednesday
evening as inversion lowers. Another 5 to 8 inches will be possible
with this activity. Otherwise...it will be partly to mostly cloudy
with temperatures topping out just above normal levels...in the low
to mid 30s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Wednesday night, light lake effect snow east of both Lake Erie and
Lake Ontario will continue into the start of this period. As an area
of high pressure tracks from the southeast U.S. to the Mid-Atlantic
coast, ridging over the area will start to increase through
Wednesday night. Equilibrium heights across the area will drop as
subsidence increases from west to east. Along with lowering
equilibrium heights, decreasing synoptic moisture across the area
will also begin to limit the potential for lake effect snow to
continue. Warm air advection at 850 hPa will also continue through
Wednesday night, with 850H temperatures warming to around 0C for WNY
and to around -3C east of Lake Ontario. With all of this, the lake
response off of both lakes is expected to wind down through
Wednesday night. A light coating will be possible east of Lake Erie,
and around an inch will be possible east of Lake Ontario across the
higher terrain, with most of this accumulating early on Wednesday
night. Temperatures Wednesday night will be in the low to mid 20s
for areas across the higher terrain and near 30 for areas close to
the lakes, south of Lake Ontario.

On Thursday, morning snow showers east of Lake Ontario will
dissipate through the morning, with the rest of the area expected to
have dry weather as the area of high pressure and increased riding
provides subsidence over the region. Most of the area, with the
exception of east of Lake Ontario will have mostly sunny skies
through the early afternoon, before clouds slowly start to increase
from southwest to northeast. The increasing clouds will be in
advance of the next area of low pressure that will start to impact
the area on Thursday night. With continued warm air advection across
the region, temperatures will warm to the mid 40s across the lower
elevations south of Lake Ontario and to the lower 40s for the higher
terrain south of Lake Ontario. Areas east of Lake Ontario can expect
highs near 40 for the lower elevations and in the mid to upper 30s
across the higher terrain.

Thursday night, the area of high pressure helping to keep the region
dry during the day on Thursday will track farther off the Atlantic
coast. A large trough over the Central U.S. will track east, and in
the process the ridge over the East Coast will slowly tracks east.
An area of rain will track northeast along the trough as an area of
low pressure develops over the Mississippi Valley. This area of rain
will overspread the region with likely POPs starting during the late
evening across the Western Southern Tier and expanding northeast
across the area through the early morning. Some areas over the
higher terrain (especially east of Lake Ontario) where it will be
cooler during the start of the precipitation onset can expect a mix
of rain and snow or all snow, until warming temperatures change all
precipitation to rain. Temperatures on Thursday night will be in the
mid to upper 30s south of Lake Ontario and in the low 30s east of
Lake Ontario. Low temperatures on Thursday night will bottom out
earlier in the night and warm through the night.

On Friday, rain will continue across the area, with any locations
across the higher terrain that started out as snow or a mix of rain
and snow changing over to all rain by the middle of the morning. An
area of low pressure over the southern Great Lake on Friday morning
will track east toward WNY during the day on Friday. Likely POPs
will be in place for the North Country, with categorical POPs for
the Northern Finger Lakes and WNY as the area of low pressure tracks
toward the area. Warm air advection will continue across the region
ahead of the approaching area of low pressure. Temperatures on
Friday will be in the mid to upper 40s south of Lake Ontario and in
the low 40s east of Lake Ontario.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A large upper level trough will be present across the Lower 48
through most of the weekend.

Models are not shy with the intensity of an upper level jet overhead
Friday night however their surface low track solutions diverge
as it moves northeast Saturday. Depending on the track, either a
cold front will sweep across the eastern Great Lakes or
a surface low will move close if not overhead. Either way rain
or snow showers will be are possible. Cold air will arrive
Saturday night into Sunday as a shortwave trough tracks across
the Upper Great Lakes. Snow showers with lake enhancement are
likely Sunday with lingering lake effect into Monday. There are
signals that temperatures will be near normal Saturday night
through Monday.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Snow continuing to move across western NY toward Genesee valley.
Burst of moderate to heavy snow and gusty winds over 35 kts will
arrive through 19z at ROC. Vsby could drop to LIFR during heavier
snow. Moderate to heavy snow with embedded lower vsby will impact
ART 21z-23z.

While general improvement can be expected tonight in the wake of the
aforementioned snow this afternoon...fairly significant lake snows
east of both lakes will become established. This will result in IFR
to LIFR conditions for sites such as KJHW and KDKK...and also
between KART and KSYR. Elsewhere...cigs will range from 2500-3500
feet. Its worth noting that there may even be some electrication
with the lake snows east of Lake Ontario...so don't be surprised if
there is lightning in the vcnty of the Tug Hill.

Outlook...
Wednesday...VFR to locally IFR in snow showers east of
the lakes.
Thursday...VFR.
Friday...MVFR to IFR in rain.
Saturday...Mainly MVFR in rain showers.

&&

.MARINE...
Strong southwesterlies will be found throughout the Lower Great
Lakes...as a deep storm system over the Upper Great lakes will
gradually make its way across southern Ontario. The strongest winds
into this evening will be found on Lake Erie where there could be
gale force gusts.

The strong winds will become westerly tonight. Winds will approach
gale force on Lake Ontario...especially the eastern half after
midnight into the morning on New Years Day. Strong westerlies will
then remain in place on both lakes the rest of New Years Day.

Winds will then slowly subside Wednesday night and Thursday as a mid
level ridge will pass over and away from the Lower Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 1 AM to 7 PM EST Wednesday for
     NYZ006-007.
     Winter Storm Warning until 6 PM EST Wednesday for NYZ006>008.
     Lakeshore Flood Advisory until 10 PM EST this evening for
     NYZ010-019-085.
     Winter Weather Advisory until 1 PM EST Wednesday for NYZ012-
     019-020-085.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ020.
         Small Craft Advisory until 10 PM EST Wednesday for LEZ040-
         041.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ030.
         Small Craft Advisory until 1 AM EST Thursday for
         LOZ043>045.
         Small Craft Advisory until 10 PM EST Wednesday for LOZ042.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...SW
LONG TERM...HSK/SW
AVIATION...JLA/RSH
MARINE...JLA/RSH
Hazardous weather outlook, Dec 31, 3:36 PM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
336 PM EST Tue Dec 31 2019

NYZ008-012045-
Lewis-
336 PM EST Tue Dec 31 2019

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-007-012045-
Oswego-Jefferson-
336 PM EST Tue Dec 31 2019

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 AM TO 7 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-011-013-014-021-012045-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Genesee-Livingston-
Ontario-Allegany-
336 PM EST Tue Dec 31 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-012045-
Chautauqua-Southern Erie-
336 PM EST Tue Dec 31 2019

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-012045-
Northern Erie-
336 PM EST Tue Dec 31 2019

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-020-012045-
Wyoming-Cattaraugus-
336 PM EST Tue Dec 31 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-012045-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
336 PM EST Tue Dec 31 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Dec 31, 10:01 AM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1001 AM EST Tue Dec 31 2019

NYZ001>003-010>013-019>021-085-311900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
1001 AM EST Tue Dec 31 2019

...BURST OF SNOW AND GUSTY WINDS WITH LOW VISIBILITY EXPECTED
THIS AFTERNOON...

A burst of moderate to heavy snow is expected by early this
afternoon over western New York and by mid to late afternoon
across the Genesee valley. Expect sharply reduced visibility
below a half mile during heavier snow showers, along with wind
gusts over 30 mph. The worst conditions are expected over the
Niagara Frontier and western Southern Tier, including the Buffalo
metro, between 11 AM and 2 PM, then over the Genesee valley,
including the Rochester metro, between 1 PM and 4 PM.

It is also possible snow squall warnings may be needed later
today in some areas as this snow moves through. Expect the snow
to transition to lake effect snow showers by early this evening.

If traveling this afternoon, be alert to rapidly changing visibility.
Untreated roads could become covered with snow during periods of
heavier snow.

JLA
Special weather statement, Dec 31, 1:54 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
154 PM EST Tue Dec 31 2019

NYZ019-020-085-311945-
Chautauqua-Cattaraugus-Southern Erie-
154 PM EST Tue Dec 31 2019

...AN AREA OF HEAVY SNOW AND GUSTY WINDS AFFECTING WESTERN AND
NORTHERN CHAUTAUQUA...NORTHWESTERN CATTARAUGUS AND SOUTHWESTERN ERIE
COUNTIES...

At 149 PM EST, an area of heavy snow had developed from near Erie,
Pennsylvania northeast along the Lake Erie shore, toward Angola and
Eden in Southern Erie county.

Wind gusts over 30 mph and visibility less than 1/2 mile are
possible in the area of heavy snow.

Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Westfield, Silver Creek, Angola,
Mayville, North Collins, Lake Erie State Park, Derby, Evangola State
Park, Angola on the Lake, SUNY Fredonia, Portland, Sheridan, Ripley,
Brocton, Arkwright and Forestville.

 This includes the following highways...
 Interstate 90 between exits 61 and 57A.
 Interstate 86 near exit 4.

A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4244 7950 4253 7939 4259 7919 4268 7911
      4275 7899 4262 7878 4211 7976 4227 7976
      4228 7973 4231 7977

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:53 PM ESTSmall Craft AdvisoryBUF54 hr
Dec 31, 4:32 AM ESTWinter Storm WarningBUFJefferson, Lewis, Oswego35 hr
Dec 31, 4:32 AM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Wyoming29 hr
Dec 31, 11:29 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie10 hr
Dec 31, 1:22 PM ESTSnow Squall WarningBUFAllegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne and 1 more38 min
Dec 31, 1:54 PM ESTSpecial Weather StatementBUFChautauqua51 min
Dec 31, 2:01 PM ESTSnow Squall WarningBUFAllegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne44 min
Dec 31, 2:44 PM ESTSnow Squall WarningBUFCayuga, Jefferson, Oswego, Wayne61 min
Dec 31, 3:50 PM ESTSpecial Weather StatementBUFErie, Genesee, Wyoming55 min
Dec 31, 4:45 PM ESTSnow Squall WarningBUFLewis45 min
Dec 31, 4:48 PM ESTSpecial Weather StatementBUFWyoming57 min

Nearby

Snow Squall Warnings in New York, 2019Every snow squall warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.